Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 221, NWS North Platte, NE

June 24, 2013Lincoln County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 24, 2013, 1:28 AM CDT for Lincoln County, Nebraska. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2013, 1:28 AM CDT (06:28 UTC)
Expired
Jun 24, 2013, 2:15 AM CDT
In force
47 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Lincoln County, NE

The radar

The North Platte radar (KLNX), 103 km from the middle of the area, began a volume at 06:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 23, 8:35 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 6.5 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2013-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 931 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2013-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
931 J/kg
Mixed-layer CIN
-245 J/kg
Mixed-layer LCL
1600 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

884 
WUUS53 KLBF 240628
SVRLBF
NEC111-240715-
/O.NEW.KLBF.SV.W.0221.130624T0628Z-130624T0715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
128 AM CDT MON JUN 24 2013

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA...

* UNTIL 215 AM CDT

* AT 123 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR             
  SUTHERLAND...AND MOVING NORTHEAST AT 30 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  BIRDWOOD.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 151 AND 170.

THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 6 AND 16.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4105 10125 4105 10127 4140 10127 4139 10073
      4103 10096 4093 10125
TIME...MOT...LOC 0626Z 201DEG 25KT 4118 10105

HAIL...1.25IN
WIND...60MPH

$$

ROBERG
1 follow-up statement
419 
WWUS53 KLBF 240704
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
204 AM CDT MON JUN 24 2013

NEC111-240715-
/O.CON.KLBF.SV.W.0221.000000T0000Z-130624T0715Z/
LINCOLN NE-
204 AM CDT MON JUN 24 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
LINCOLN COUNTY UNTIL 215 AM CDT...

AT 200 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SUTHERLAND...
AND MOVING NORTH AT 30 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHWESTERN LINCOLN COUNTY.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 151 AND 169.

THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 6 AND 16.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4105 10125 4105 10127 4140 10127 4139 10073
      4103 10096 4093 10125
TIME...MOT...LOC 0704Z 201DEG 25KT 4124 10106

HAIL...1.00IN
WIND...60MPH

$$

ROBERG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 6:38 PM CDT, 6 hours 50 minutes earlier.

Area forecast discussion, Jun 23, 6:38 PM CDT, 6 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
638 PM CDT SUN JUN 23 2013

.MESOSCALE DISCUSSION...(TONIGHT)
ISSUED AT 637 PM CDT SUN JUN 23 2013

YET ANOTHER ROUND OF THUNDERSTORMS...SOME SEVERE...IS LIKELY
TONIGHT. MODELS ARE IN DECENT AGREEMENT WITH BRINGING AT LEAST ONE
COMPLEX ACROSS SW NEB INTO CENTRAL NEB TONIGHT. STORMS HAVE
ALREADY INITIATED FROM NEAR FORT MORGAN COLORADO AT THE LEADING
EDGE SOUTHWEST TO SOUTH AND WEST OF DENVER. THIS ACTIVITY WILL LIFT
NORTHEAST AND MAY REACH FAR SOUTHWEST ZONES BY AROUND 03Z. AIDED
BY THE LL JET ACTIVITY WILL SUSTAIN OR BE ENHANCED BY THE JET
THROUGH THE NIGHT AND BE ELEVATED IN NATURE. THE LAST 2 NIGHTS WE
HAVE HAD THE THUNDERSTORMS EVOLVE INTO A DECENT LINE WITH DAMAGING
WINDS. WITH THE STALLED BOUNDARY STILL ACROSS NWRN KS...AND VERY
SIMILAR CONDITIONS TO THE PAST COUPLE OF NIGHTS...AM EXPECTING A
SIMILAR RESULT. INITIALLY HAIL AND POSSIBLY SOME WIND IN SCATTERED
COVERAGE...WILL TRANSITION TO MORE OF A WIND AND POSSIBLY SOME
HAIL AS STORM CONGEAL INTO A POSSIBLE QLCS. WITH THE ELEVATED
INSTABILITY AND RICH MOISTURE ENVIRONMENT...COULD ALSO SEE SOME
STORMS AHEAD AND BEHIND THE MAIN COMPLEX...MAINLY ALONG REMNANT
AND NEW OUTFLOW BOUNDARIES.

&&

.SYNOPSIS...
ISSUED AT 253 PM CDT SUN JUN 23 2013

REMNANT SFC BOUNDARY STRETCHED ACROSS THE CWA FROM NEAR
KIML...THROUGH KLBF AND KBBW...TO NEAR KONL. VIS SAT/OBS SHOW CU
FIELD ALONG THE BOUNDARY AROUND 4K FEET. OVER THE PAST HOUR OR SO
THE BOUNDARY HAS STARTED TO LIFT NORTHWARD. SOUTHWEST FLOW ACROSS
THE SOUTHERN ROCKIES AND WESTERN PLAINS...THEN BECOMES MORE ZONAL
DUE TO A TROF DIPPING INTO N DAKOTA AND MINNESOTA. ELEVATED SMOKE
FROM CO FIRES CONTINUES TO PUSH INTO W KS AND HAS RECENTLY STARTED
TO PUSH INTO SW NEB...ALTHOUGH THE BACK EDGE OF YESTERDAY/S PLUME
HAS ALREADY EXITED CO AND WILL BE THROUGH MOST OF THE CWA BY THIS
EVENING.

&&

.SHORT TERM...(MONDAY AND MONDAY NIGHT)
ISSUED AT 253 PM CDT SUN JUN 23 2013

THERE IS A MAJOR DISCREPANCY BETWEEN THE DETERMINISTIC GFS40 AND THE
NAM12 WITH THE POSITION OF THE SURFACE FRONT MONDAY...THUS THERE IS
A MAJOR DIFFERENCE IN THE PRECIPITATION FIELDS. LOOKING AT THE MSL
PRESSURE AND 0-2KM THETA-E FIELDS...THE NAM12 HAS THE WARM FRONT
ACROSS EAST CENTRAL TO NORTHWEST SOUTH DAKOTA SOUTH DAKOTA AT 00Z
WHILE THE GFS40 HAS IT ACROSS EAST CENTRAL TO SOUTHWEST NEBRASKA.
THEY ARE SIMILAR WITH THE POSITION OF THE HIGH PLAINS DRY LINE
ACROSS EXTREME WESTERN NEBRASKA AND NORTHWEST KANSAS. THE
DIFFERENCES IN THE LOCATION OF THE MAXIMUM INSTABILITY ARE SMALL AS
WELL...SO THE LOCATION OF THE SURFACE FRONT IS THE CRITICAL FACTOR
IN THE DIFFERENCE BETWEEN THE TWO WITH THE QPF FIELDS MONDAY
AFTERNOON AND EVENING. THE CONVECTIVE PARAMETERS IN BOTH MODEL
FORECASTS WOULD SUPPORT THUNDERSTORMS IN CENTRAL AND SOUTHWEST
NEBRASKA. THE STATISTICAL MODEL OUTPUT FROM THE TWO IS VERY CLOSE
WITH ABOUT 20-30 PERCENT PROBABILITY OF PRECIPITATION MONDAY. THERE
IS GREATER DISPARITY IN THE TWO MOS BULLETINS FOR NORTHEAST NEBRASKA
AT ONEILL AND AINSWORTH... SO PRECIPITATION PROBABILITY HAS MORE
INHERENT UNCERTAINTY.

BOTH THE GFS AND NAM ARE SHOWING CONVECTIVE POTENTIAL ENERGY OF
4000-6000J/KG OVER CENTRAL AND NORTH CENTRAL NEBRASKA WITH 0-6KM
BULK SHEAR OF 35KT. THE SOUTHWEST IS NOT NEARLY AS UNSTABLE WITH
CONVECTIVE ENERGY OF 1500-2500J/KG AND EVEN WEAKER BULK SHEAR. THAT
WOULD PUT THE GREATEST RISK OF SEVERE WEATHER IN CENTRAL AND NORTH
CENTRAL THROUGH NORTHWEST NEBRASKA. LOW LEVEL SHEAR WOULD ALSO FAVOR
ROTATING UPDRAFTS IN CENTRAL AND NORTH CENTRAL NEBRASKA. REMNANT SFC
BOUNDARY STRETCHED ACROSS THE CWA FROM NEAR KIML...THROUGH KLBF AND
KBBW...TO NEAR KONL. VIS SAT/OBS SHOW CU FIELD ALONG THE BOUNDARY
AROUND 4K FEET. OVER THE PAST HOUR OR SO THE BOUNDARY HAS STARTED TO
LIFT NORTHWARD. SOUTHWEST FLOW ACROSS THE SOUTHERN ROCKIES AND
WESTERN PLAINS...THEN BECOMES MORE ZONAL DUE TO A TROF DIPPING INTO
N DAKOTA AND MINNESOTA. ELEVATED SMOKE FROM CO FIRES CONTINUES TO
PUSH INTO W KS AND HAS RECENTLY STARTED TO PUSH INTO SW
NEB...ALTHOUGH THE BACK EDGE OF YESTERDAY/S PLUME HAS ALREADY EXITED
CO AND WILL BE THROUGH MOST OF THE CWA BY THIS EVENING.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 253 PM CDT SUN JUN 23

AFTER MONDAY NIGHT...AN UPPER LEVEL RIDGE BEGINS BUILDING OVER
THE ROCKIES AND SURFACE HIGH PRESSURE WITH ITS ASSOCIATED NORTH TO
NORTHWEST FLOW WILL KEEP THE AREA CUT OFF FROM ANY MOISTURE FROM
THE SOUTH. THE PATTERN THEN BEGINS TO RESEMBLE A MID TO LATE
SUMMER PATTERN WITH HOT DAYS AND SPOTTY PRECIPITATION.2013

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 637 PM CDT SUN JUN 23 2013

ANOTHER ROUND OF THUNDERSTORMS EXPECTED TONIGHT...MAINLY SOUTHWEST
INTO CENTRAL NEBRASKA. THUNDERSTORMS IN NORTHEAT COLORADO JJUST
WEST OF KAKO WILL LIFT NORTHEAST AND MAY CONGEAL INTO A QLCS. HAVE
KEPT A TEMPO FROM 05Z-08Z IN TSRA AND WINDS GUSTING TO 45KT DUE TO
POTENTIAL OUTFLOW GUST FRONT WINDS. LOW CONFIDENCE ON IMPACT AT
KVTN...SO TAF HAS REMAINED T FREE...HOWEVER DO EXPECT SOME CU.
SKIES CLEAR OUT LATE TONIGHT...BEHIND THE STORMS. WINDS WILL
GENERALLY BE SOUTHEAST AROUND OR LESS THAN 10 KTS THROUGH THE
PERIOD...EXCEPT IN AN NEAR THUNDERSTORMS TONIGHT. CONVECTION COULD
RESULT IN VERY STRONG WINDS OF 40+ KTS ACROSS SOUTHWEST INTO
CENTRAL NEBRASKA OVERNIGHT.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE...ROBERG
SYNOPSIS...MASEK
SHORT TERM...SPRINGER
LONG TERM...SPRINGER
AVIATION...ROBERG
Hazardous weather outlook, Jun 23, 9:22 PM CDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
922 PM CDT SUN JUN 23 2013

NEZ004>010-022>029-035>038-056>059-069>071-094-250230-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
922 PM CDT SUN JUN 23 2013 /822 PM MDT SUN JUN 23 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS...GENERALLY SOUTH
OF HIGHWAYS 2 AND 91. STORMS OVER NORTHEAST COLORADO WILL LIFT
EAST NORTHEAST INTO THE SOUTHEAST PANHANDLE AND SOUTHWEST
NEBRASKA LATE THIS EVENING...AND EVENTUALLY THROUGH CENTRAL
NEBRASKA OVERNIGHT. DAMAGING WINDS WILL BE THE PRIMARY
THREAT...WITH LARGE HAIL POSSIBLE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

MONDAY THE RISK FOR SEVERE THUNDERSTORM DEVELOPMENT LINGERS. THE
SEMI STATIONARY BOUNDARY LIFTS NORTH WITH A CHANCE FOR SEVERE
STORMS THROUGHOUT THE OUTLOOK AREA. OVERNIGHT INTO TUESDAY A
STRONGER UPPER LEVEL DISTURBANCE MOVES EAST THAT WILL HELP PUSH
THE FRONTAL BOUNDARY EAST. CLEARING WITH HIGHS INTO THE 90S AND
DRIER CONDITIONS WILL FOLLOW THE EXITING SYSTEM AS HIGH PRESSURE
BUILDS EAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS EVENING THROUGH MIDNIGHT
TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

KAR

In the hours before

Special weather statement, Jun 24, 12:02 AM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1202 AM CDT MON JUN 24 2013

NEZ058-069-240545-
CHASE NE-PERKINS NE-
1102 PM MDT SUN JUN 23 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PERKINS AND CHASE
COUNTIES UNTIL 1145 PM MDT...

AT 1101 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 10 MILES NORTHEAST OF ALVIN...OR 17 MILES
SOUTHWEST OF IMPERIAL...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  IMPERIAL...
  CHAMPION...
  CHASE...
  WANAMAKER STATE WILDFIRE MANAGEMENT AREA...

THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 41 AND 60.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

JACOBS

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 12:17 AM CDTSevere Thunderstorm WarningLBFChase, Perkins43 min
Jun 24, 12:48 AM CDTSevere Thunderstorm WarningLBFLincoln, Perkins42 min
Jun 24, 1:20 AM CDTSevere Thunderstorm WarningLBFChase, Hayes55 min
Jun 24, 1:44 AM CDTSevere Thunderstorm WarningLBFLogan, McPherson46 min
Jun 24, 1:56 AM CDTSevere Thunderstorm WarningLBFFrontier, Lincoln64 min
Jun 24, 2:11 AM CDTSevere Thunderstorm WarningLBFLincoln64 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.